MAUDE Adverse Event Report: INTEGRA NEUROSCICENCS IMPLANTS SA SHUNT TUNNELER; VALVE ACCESSORIES

INTEGRA NEUROSCICENCS IMPLANTS SA SHUNT TUNNELER; VALVE ACCESSORIES
Model Number 990010
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that during ventriculo peritoneal shunt surgery, the blue handle of the shunt tunneler (990010) which is to be explanted from the valve guide was stuck.The device was already introduced under the patient's skin from head to abdomen when the issue happened.The surgeon had to apply force to take it out which twisted the tunneler.They untwisted the system after, the tunneler was torn, and there was risk of injury for patient and surgeon.No injury was reported.There was increased surgery time of 15 minutes.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Shunt tunneler (990010) was not returned for evaluation as the product was discarded as per customer; therefore, an evaluation of the device could not be performed.Lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
SHUNT TUNNELER
Common Device Name
VALVE ACCESSORIES
Manufacturer (Section D)
INTEGRA NEUROSCICENCS IMPLANTS SA
2905 route des dolines
2905 route des dolines
sophia antipolis F-069 21
FR  F-06921
Manufacturer (Section G)
INTEGRA NEUROSCICENCS IMPLANTS SA
2905 route des dolines
sophia antipolis F-069 21
FR   F-06921
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13662841
Report Number9612007-2022-00006
Device Sequence Number4984610
Product Code GYK
UDI-Device Identifier10381780034414
UDI-Public10381780034414
Combination Product (Y/N)N
PMA/510(K) Number
K932273
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number990010
Device Catalogue Number990010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date04/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age82 YR
Patient SexMale